Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 39, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 17, 2019, 7:04 PM CDT for Crawford County, Sebastian County, Arkansas; LeFlore County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2019, 7:04 PM CDT (00:04 UTC)
- Expired
- Apr 17, 2019, 7:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Crawford County, AR, Sebastian County, AR, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 1 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1253 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.6
The text
As transmitted.
800
WUUS54 KTSA 180004
SVRTSA
ARC033-131-OKC079-180045-
/O.NEW.KTSA.SV.W.0039.190418T0004Z-190418T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
704 PM CDT Wed Apr 17 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Crawford County in northwestern Arkansas...
Northern Sebastian County in west central Arkansas...
Northeastern Le Flore County in southeastern Oklahoma...
* Until 745 PM CDT.
* At 703 PM CDT, a severe thunderstorm was located near Cameron,
moving northeast at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations in or near the path include...
Fort Smith... Van Buren...
Greenwood... Barling...
Pocola... Lavaca...
Arkoma... Hackett...
Bonanza... Cameron...
Bloomer... Excelsior...
Fort Smith Regional Airport... Jenny Lind...
Rock Island... Central City...
Shibley... Braden...
Mill Creek... Rye Hill...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 4 and 7.
Interstate 540 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3525 9408 3504 9447 3511 9464 3530 9450
3531 9448 3532 9448 3537 9445 3538 9443
3539 9443 3549 9436 3533 9408
TIME...MOT...LOC 0003Z 225DEG 31KT 3513 9450
HAIL...1.00IN
WIND...<50MPH
$$3 follow-up statements
087
WWUS54 KTSA 180014
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
714 PM CDT Wed Apr 17 2019
ARC033-131-OKC079-180045-
/O.CON.KTSA.SV.W.0039.000000T0000Z-190418T0045Z/
Crawford AR-Sebastian AR-Le Flore OK-
714 PM CDT Wed Apr 17 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTH CENTRAL CRAWFORD...CENTRAL SEBASTIAN AND EAST CENTRAL LE
FLORE COUNTIES...
At 713 PM CDT, a severe thunderstorm was located over Hackett, moving
northeast at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations in or near the path include...
Fort Smith... Van Buren...
Greenwood... Barling...
Pocola... Lavaca...
Hackett... Bonanza...
Midland... Cameron...
Bloomer... Excelsior...
Fort Smith Regional Airport... Jenny Lind...
Burnville... Rock Island...
Central City... Rye Hill...
Jenson... Ursula...
This includes Interstate 540 between mile markers 8 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3504 9446 3515 9458 3545 9429 3533 9408
3525 9408
TIME...MOT...LOC 0013Z 225DEG 31KT 3519 9443
HAIL...1.00IN
WIND...<50MPH
$$083
WWUS54 KTSA 180022
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
722 PM CDT Wed Apr 17 2019
OKC079-180031-
/O.CAN.KTSA.SV.W.0039.000000T0000Z-190418T0045Z/
Le Flore OK-
722 PM CDT Wed Apr 17 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LE FLORE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
LAT...LON 3525 9408 3508 9439 3525 9444 3542 9425
3533 9408
TIME...MOT...LOC 0021Z 225DEG 31KT 3524 9437
$$
ARC033-131-180045-
/O.CON.KTSA.SV.W.0039.000000T0000Z-190418T0045Z/
Crawford AR-Sebastian AR-
722 PM CDT Wed Apr 17 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHERN CRAWFORD AND CENTRAL SEBASTIAN COUNTIES...
At 721 PM CDT, a severe thunderstorm was located 3 miles west of
Jenny Lind, moving northeast at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations in or near the path include...
Fort Smith... Greenwood...
Barling... Lavaca...
Hackett... Bonanza...
Midland... Bloomer...
Excelsior... Jenny Lind...
Central City... Rye Hill...
Ursula...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3525 9408 3508 9439 3525 9444 3542 9425
3533 9408
TIME...MOT...LOC 0021Z 225DEG 31KT 3524 9437
HAIL...1.00IN
WIND...<50MPH
$$113
WWUS54 KTSA 180037
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
737 PM CDT Wed Apr 17 2019
ARC033-131-180047-
/O.EXP.KTSA.SV.W.0039.000000T0000Z-190418T0045Z/
Crawford AR-Sebastian AR-
737 PM CDT Wed Apr 17 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CRAWFORD AND CENTRAL
SEBASTIAN COUNTIES WILL EXPIRE AT 745 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 3525 9408 3508 9439 3525 9444 3542 9425
3533 9408
TIME...MOT...LOC 0037Z 215DEG 41KT 3525 9417
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 6:26 PM CDT, 38 minutes earlier.
Area forecast discussion, Apr 17, 6:26 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 626 PM CDT Wed Apr 17 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered convection ongoing will pose brief potential for thunderstorms at terminals through the mid evening hours. Storm coverage will increase in coverage across E OK by late evening and spread eastward clearing western AR sites during early morning hours. Widespread MVFR ceilings will persist w/ thunderstorm impacts possibly lowering briefly into IFR levels. Ceilings gradually rise Thurs w/ gusty northerly winds. && .PREV DISCUSSION... /Issued 424 PM CDT Wed Apr 17 2019/ DISCUSSION... Upper level wave with an associated surface low was positioned over the Texas Panhandle this afternoon. A cold front extended from the low through Central Kansas and Eastern Nebraska with a dryline southeast of the low through West Central Texas. Over the past hour storm initiation had begun along the cold front underneath the surface low...moving to the northeast into Northwest Oklahoma. East of these boundaries...the cap had eroded across Western and Central Oklahoma...with a weakening trend across Eastern Oklahoma and Northwest Arkansas. As of 3pm...the stronger instability axis resided west of Interstate 35 with surface CAPES greater than 3000 J/Kg. Through this evening...thunderstorms are expected to continue to develop along the cold front and move northeast as the boundary shifts eastward toward Northeast Oklahoma. At the same time...additional thunderstorm development is forecast along the dryline in Central Texas moving east northeast toward Southeast Oklahoma. A few elevated showers were common across the CWA this afternoon...though the main thunderstorm development from dryline development looks to push into the CWA mainly after 7pm and along the frontal boundary mainly after 8-9pm. Deep layer shear combined with steep mid level lapse rates will allow for large hail of golf ball to tennis ball size to be possible mainly through the evening hours with both the dryline storms and cold front storms. The greater significant hail potential looks to be with storms coming off of the dryline into Southeast Oklahoma where stronger shear values were currently located. Also through the evening hours...a tornado potential will become possible. As the storms along the front move into Northeast Oklahoma...the low level jet looks to be increasing with increasing shear values along the front. Latest short term guidance of updraft helicity values have begun to increase northwest of Interstate 44 as the front moves into Northeast Oklahoma. In response...there could be a window of quick spin-ups along the boundary. Later into the overnight hours...the severe potentials look to transition to more of a damaging wind threat ahead of the front across the CWA. The frontal boundary looks to be across Southeast Oklahoma into Northwest Arkansas around 12z Thursday. During the day Thursday...thunderstorm chances will remain possible ahead of the front across Southeast Oklahoma and Northwest Arkansas...with rain chances lingering back into parts of Northeast Oklahoma before the upper level trof axis shifts east of the CWA. Within upper level northerly flow...a secondary vort max looks to drop through the region Thursday evening which could allow for some additional light rain showers with the potential of isolated thunder as it moves through. The greater potential for this looks to be across parts of Northeast Oklahoma. Also during the day...gusty northerly winds...cooler temperatures and drier air will spread through the region with high temperatures in the 50s/60s possible Thursday. Cooler...northerly winds and mostly clear conditions are forecast Friday as surface high pressure moves through the Southern Plains. Southerly winds and warmer temperatures are forecast to return for the weekend in the wake of the departing surface high. High temperatures look to warm back into the 70s/low 80s ahead of the next shortwave and associated frontal boundary progged to move into the Southern Plains Sunday night and Monday. Models continue to differ on the details with this next system as the GFS holds the frontal boundary over the region through the first part of next week...while the ECMWF pushes the boundary through Monday with a second wave moving into the Plains mid week. For now will continue to side with persistence of small chance pops Sunday night through Tuesday. && .PRELIMINARY POINT TEMPS/POPS... TUL 53 66 44 68 / 80 20 20 0 FSM 60 65 45 67 / 80 40 10 0 MLC 57 67 45 68 / 80 30 10 0 BVO 51 66 41 68 / 90 10 20 0 FYV 56 61 39 63 / 90 40 10 0 BYV 56 60 41 63 / 80 50 10 0 MKO 55 66 44 67 / 80 30 20 0 MIO 52 63 41 65 / 90 20 10 0 F10 54 67 45 68 / 70 20 20 0 HHW 60 67 45 68 / 80 40 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....07
Hazardous weather outlook, Apr 17, 5:00 PM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
500 PM CDT Wed Apr 17 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-181030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
500 PM CDT Wed Apr 17 2019
...SEVERE THUNDERSTORMS EXPECTED THROUGH TONIGHT...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
TORNADO.
RISK...Limited.
AREA...Much of eastern Oklahoma and west central Arkansas.
ONSET...After 6 PM for southeast Oklahoma and west central
Arkansas, and after 10 PM for northeast Oklahoma.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...After 6 PM.
HEAVY RAIN AND FLASH FLOOD.
RISK...Limited.
AREA...Far southeast Oklahoma and Parts of northeast Oklahoma.
ONSET...After 6 PM.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Northeast Oklahoma and northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
An elevated threat of severe thunderstorms remains across much of
eastern Oklahoma and western Arkansas through the overnight hours.
Two rounds of strong to severe thunderstorms are expected to
affect portions of the area, with early to mid evening storms in
southeast Oklahoma and west central Arkansas, followed by a
second round from late evening into the post-midnight hours across
northeast Oklahoma and northwest Arkansas.
During the late afternoon and early evening hours, severe
thunderstorms may develop along the dryline across parts of north
Texas and southern Oklahoma, moving northeastward into parts of
southeast Oklahoma and west central Arkansas through the evening.
These storms would have a high likelihood of being supercells and
posing mainly a very large hail threat, possibly as large as
baseballs. Locally damaging winds and an isolated tornado will
also be possible.
Late this evening and into early Thursday morning, an additional
round of strong to severe thunderstorms will affect mainly parts
of northeast Oklahoma and northwest Arkansas as a cold front moves
through the area. These thunderstorms are more likely to be linear
in structure, posing primarily a damaging wind threat. Low level
shear parameters could also favor fast developing, leading edge
tornadoes in some portions of the expected line of thunderstorms.
A locally heavy rainfall and isolated flash flooding threat will
also exist with both rounds of thunderstorms.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...High Wind Potential.
FRIDAY AND SATURDAY...No Hazards.
SUNDAY THROUGH TUESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
The severe thunderstorm potential will wind down by Thursday
morning, with storms exiting to the east. A breezy day is expected
on Thursday behind a cold front, with northerly gusts to near 30
mph expected. A few showers and possibly an isolated thunderstorm
are possible during the evening across northeast Oklahoma, but
additional severe weather is not anticipated.
The next storm system and frontal boundary will bring unsettled
weather beginning Sunday night, continuing into early next week.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Apr 17, 5:47 PM CDT, 1 hour 17 minutes before
Special Weather Statement National Weather Service Tulsa OK 547 PM CDT Wed Apr 17 2019 OKZ049-075-076-172315- Latimer OK-Pushmataha OK-Le Flore OK- 547 PM CDT Wed Apr 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA...CENTRAL LATIMER AND WEST CENTRAL LE FLORE COUNTIES UNTIL 615 PM CDT... At 546 PM CDT, a strong thunderstorm was located 3 miles southeast of Tuskahoma, moving northeast at 35 mph. Nickel size hail will be possible with this storm. Locations in or near the path include... Clayton... Talihina... Red Oak... Albion... Clayton Lake State Park... Talimena State Park... Bengal... Kiamichi... Tuskahoma... Panola... Summerfield... LAT...LON 3447 9515 3453 9537 3501 9519 3488 9475 TIME...MOT...LOC 2246Z 207DEG 32KT 3460 9522
Special weather statement, Apr 17, 6:52 PM CDT, 12 minutes before
Special Weather Statement National Weather Service Tulsa OK 652 PM CDT Wed Apr 17 2019 ARZ029-OKZ072-076-180015- Sebastian AR-Sequoyah OK-Le Flore OK- 652 PM CDT Wed Apr 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEBASTIAN... SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES UNTIL 715 PM CDT... At 652 PM CDT, a strong thunderstorm was located near Poteau, moving north at 35 mph. Nickel size hail will be possible with this storm. Locations in or near the path include... Fort Smith... Poteau... Barling... Pocola... Roland... Spiro... Arkoma... Panama... Hackett... Bonanza... Cameron... Moffett... Fort Smith Regional Airport... Jenny Lind... Shady Point... Rock Island... Central City... Scullyville... Braden... Mill Creek... This includes the following highways, Interstate 40 in Oklahoma between mile markers 321 and 324. Interstate 540 between mile markers 8 and 14. LAT...LON 3498 9459 3504 9473 3543 9456 3531 9419 TIME...MOT...LOC 2352Z 202DEG 32KT 3508 9463
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 8:09 PM CDT | Special Weather Statement | TSA | Franklin | 21 min |
| Apr 17, 8:40 PM CDT | Special Weather Statement | TSA | Madison | 35 min |
| Apr 17, 9:41 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 27 min |
| Apr 17, 10:25 PM CDT | Special Weather Statement | TSA | Franklin | 35 min |
| Apr 17, 11:05 PM CDT | Special Weather Statement | TSA | Madison | 25 min |
| Apr 17, 8:59 PM CDT | Special Weather Statement | TSA | LeFlore | 31 min |
| Apr 17, 9:06 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 39 min |
| Apr 17, 9:34 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 56 min |
| Apr 17, 10:18 PM CDT | Special Weather Statement | TSA | Creek | 27 min |
| Apr 17, 10:21 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 39 min |
| Apr 17, 10:34 PM CDT | Tornado Warning | TSA | Osage | 26 min |
| Apr 17, 10:44 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Washington | 46 min |
| Apr 17, 11:23 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 37 min |
| Apr 17, 11:48 PM CDT | Special Weather Statement | TSA | Ottawa | 42 min |
| Apr 18, 6:23 PM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 52 min |
| Apr 18, 6:39 PM CDT | Special Weather Statement | TSA | Osage, Pawnee, Tulsa | 51 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2019Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.